Alert archive / Florida / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 71, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 16, 2024, 2:21 PM EDT for Lake County, Florida. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2024, 2:21 PM EDT (18:21 UTC)
- Expired
- Jul 16, 2024, 2:41 PM EDT
- In force
- 20 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lake County, FL
The radar
The Tampa radar (KTBW), 132 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1759 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
616
WUUS52 KMLB 161821
SVRMLB
FLC069-161900-
/O.NEW.KMLB.SV.W.0071.240716T1821Z-240716T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
221 PM EDT Tue Jul 16 2024
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
West central Lake County in east central Florida...
* Until 300 PM EDT.
* At 220 PM EDT, a severe thunderstorm was located near Leesburg, and
is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Leesburg, Tavares, Lake Griffin, Lisbon, and Lake Harris.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2891 8195 2890 8173 2863 8184 2864 8196
TIME...MOT...LOC 1820Z 332DEG 4KT 2875 8195
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Weitlich1 follow-up statement
447 WWUS52 KMLB 161841 SVSMLB Severe Weather Statement National Weather Service Melbourne FL 241 PM EDT Tue Jul 16 2024 FLC069-161851- /O.CAN.KMLB.SV.W.0071.000000T0000Z-240716T1900Z/ Lake FL- 241 PM EDT Tue Jul 16 2024 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL LAKE COUNTY IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning has been cancelled. However gusty winds and heavy rain are still possible with this thunderstorm. LAT...LON 2891 8195 2890 8173 2863 8184 2864 8196 TIME...MOT...LOC 1839Z 332DEG 4KT 2873 8194 $$ Weitlich
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 2:05 PM EDT, 16 minutes earlier.
Area forecast discussion, Jul 16, 2:05 PM EDT, 16 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 205 PM EDT Tue Jul 16 2024 ...New AVIATION... .AVIATION... (18Z TAFs) Issued at 205 PM EDT Tue Jul 16 2024 VFR is forecast outside of storms. Scat'd storms are forecast into this afternoon/evening with greatest coverage near and W of I-4. TAFs begin with VCTS at 18-19Z for sites N of the Treasure Coast with TEMPO TSRA groups this afternoon/evening between 18-23Z at inland sites as well as KDAB/KTIX. E/SE winds at 5-10kts during the afternoon/evening become light and variable inland overnight. && .UPDATE... Issued at 853 AM EDT Tue Jul 16 2024 Persistent low-level ridging continues across the central FL peninsula. The ECSB will develop and push inland this afternoon and combined with deep moisture, surface heating, and boundary collisions - expect SCT-NMRS showers and lightning storms reaching peak coverage and intensity in the late afternoon and early evening. Greatest chances will be west of I-95 and Cape northward. Primary storm threats include frequent lightning strikes, gusty winds of 40 to 50 mph locally, and heavy downpours. The slow/erratic movement of storms could lead to a quick 1 to 3 inch rainfall total in spots. Minor/nuisance flooding may result in these areas or any locations that have recently seen abundant rainfall. Activity is forecast to diminish thru mid to late evening with clouds thinning overnight. The heat continues to be a primary concern with forecast highs continuing in the L-M90s and peak heat indices reaching 102-107F. HeatRisk, a forecast that evaluates whether there is an elevated risk of heat-related impacts, is Moderate to Major across east central Florida. Everyone should continue to take action to prevent heat-related illness, including taking frequent breaks in the shade or in an air conditioned building if spending extended periods of time outdoors as well as remaining well-hydrated. Warm and muggy conditions will persist into the overnight hours, with lows only dropping into the M-U70s. && .MARINE... Issued at 445 AM EDT Tue Jul 16 2024 Generally favorable boating conditions are forecast to persist across the local Atlantic waters as an area of high pressure remains in place across the western Atlantic. Winds will remain between 5 to 10 knots out of the south, becoming slightly stronger at 10 to 15 knots out of the southeast as the sea breeze develops. Seas are forecast to remain between 2 to 3 feet. Isolated to scattered showers and storms will be possible across the local waters through the period, primarily during the late evening and overnight hours. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 93 75 94 / 20 50 10 40 MCO 75 95 77 96 / 30 40 10 60 MLB 76 91 77 92 / 10 10 10 50 VRB 75 92 77 92 / 10 10 10 50 LEE 77 94 77 95 / 30 60 10 60 SFB 76 94 77 96 / 20 50 10 50 ORL 77 95 77 96 / 30 40 10 60 FPR 75 91 76 92 / 10 20 10 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && UPDATE...Sedlock AVIATION...Fehling
Hazardous weather outlook, Jul 16, 4:03 AM EDT, 10 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 403 AM EDT Tue Jul 16 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-170200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 403 AM EDT Tue Jul 16 2024 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Another afternoon of showers and storms across east central Florida today, with the highest coverage forecast to occur across the interior. Storms will be capable of producing frequent lightning strikes, wind gusts 40 to 50 mph, and heavy downpours. Storms will be slow-moving once again today, with quick rainfall accumulations of 1 to 3 inches possible. These quick accumulations could lead to localized flooding in low-lying and poorly drained areas. Activity is forecast to diminish this evening across the peninsula, with the potential for some isolated to scattered storms continuing across the local Atlantic waters overnight. .EXCESSIVE HEAT IMPACT... Temperatures are forecast to climb into the low to mid 90s this afternoon, with peak heat indices ranging from 100 to 107. A Moderate to Major HeatRisk also exists across east central Florida today. Those spending extended periods of time outside are encouraged to take the proper precautions to prevent heat-related illness. Take frequent breaks in the shade or an air conditioned building and remain well hydrated. .RIP CURRENT AND SURF IMPACT... A Moderate Risk of rip currents will exist at all east central Florida beaches today. Always swim near a lifeguard and never enter the ocean alone. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Scattered lightning storms will be possible each afternoon and evening through the weekend. Greatest coverage will be across the interior where boundary collisions between the sea breezes and outflows are forecast to occur. Storms will be capable of producing frequent lightning strikes, gusty winds, and locally heavy rainfall. At least a Moderate risk of dangerous rip currents will continue at area beaches into the weekend. Excessive heat is expected to continue through this week with a Moderate to Major Heat Risk. Afternoon high temperatures in the 90s will combine with high humidity to result in heat index values between 102 to 107 through at least the remainder of the work week and into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Tollefsen
In the hours before
Special weather statement, Jul 16, 2:14 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Melbourne FL
214 PM EDT Tue Jul 16 2024
FLZ044-144-161845-
Northern Lake County FL-Southern Lake County FL-
214 PM EDT Tue Jul 16 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LAKE COUNTY THROUGH
245 PM EDT...
At 214 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fruitland Park, or near Leesburg, moving north at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Leesburg, Eustis, Tavares, Lady Lake, and Howey-In-the-hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.
&&
LAT...LON 2896 8195 2896 8169 2905 8166 2908 8164
2914 8164 2914 8161 2867 8180 2865 8196
TIME...MOT...LOC 1814Z 171DEG 22KT 2882 8195
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
FehlingThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 2:14 PM EDT | Special Weather Statement | MLB | Lake | 31 min |
| Jul 16, 2:31 PM EDT | Special Weather Statement | MLB | Volusia | 29 min |
| Jul 16, 2:53 PM EDT | Special Weather Statement | MLB | Lake | 37 min |
| Jul 16, 3:13 PM EDT | Special Weather Statement | MLB | Volusia | 32 min |
| Jul 16, 3:55 PM EDT | Special Weather Statement | MLB | Orange | 50 min |
| Jul 16, 3:58 PM EDT | Special Weather Statement | MLB | Seminole | 32 min |
| Jul 16, 4:12 PM EDT | Special Weather Statement | MLB | Orange | 33 min |
| Jul 16, 4:16 PM EDT | Special Weather Statement | MLB | Orange | 29 min |
| Jul 16, 4:27 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole | 33 min |
| Jul 16, 4:33 PM EDT | Special Weather Statement | MLB | Osceola | 27 min |
| Jul 16, 4:36 PM EDT | Special Weather Statement | MLB | Seminole | 24 min |
| Jul 16, 4:48 PM EDT | Special Weather Statement | MLB | Orange | 27 min |
| Jul 16, 4:51 PM EDT | Special Weather Statement | MLB | Osceola | 39 min |
| Jul 16, 4:55 PM EDT | Special Marine Warning | MLB | 68 min | |
| Jul 16, 4:55 PM EDT | Special Weather Statement | MLB | Seminole | 35 min |
| Jul 16, 4:56 PM EDT | Special Weather Statement | MLB | Osceola | 34 min |
| Jul 16, 5:29 PM EDT | Special Weather Statement | MLB | Osceola | 31 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.